Get your Health question answered in 3 easy steps

123 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suffering from insomnia and mild anxiety after taking paxidep CR 25 and oleanz. Any cure?

Answered by
Dr.
Dr. Stephen Christensen

General & Family Physician

Practicing since :1986

Answered : 212 Questions

default
Posted on Sat, 5 Jan 2013 in Medicines and Side Effects
Question: Hi, i have been taking paxidep CR 25 and oleanz 2.5mg since XXXXXXX 2012. From XXXXXXX onwards, i was asked to stop oleanz completely. post my stopping oleanz, i was fine for a week or so but after that i started suffering from insomnia and mild anxiety. i consulted my doc who asked me to start oleanz again until i paid him another visit in November. He again stopped oleanz last month and asked me to continue with Paxidep only. I was ok for a period of 10 days when my insomnia returned with extreme fatigue, consulted my doc again who asked me to restart oleanz again. The problem is i moved to a different city after January and for a check up with this doc i would have to go back to my home town . I am really unsure of his diagnosis now since this is the third time he asked me to stop oleanz and restart them again. Do you think i need to consult a new doc in my city itself? could my insomnia be related to smoking before sleeping? i have work stress too .maybe that too disrupts my sleep. plus i experience a lot of disturbance in the night due to external factors . do you think this could be the reason for my sleep cycle being disturbed. i get sleep only around 5 am in the morning .Do these pills increase weight? cos i have put on atleast 13 kilos after XXXXXXX . though the doctor assured me they dont but i read online that these pills do lead to an increase in weight ?
doctor
Answered by Dr. Stephen Christensen 3 hours later
Hello. I'm Dr. Christensen.
I'm sorry you're having so much trouble getting your medication adjusted. The difficulties you're experiencing a week to ten days after discontinuing Oleanz could be due to a couple of factors:
Abruptly discontinuing Oleanz can lead to a withdrawal syndrome, which is characterized by anxiety, insomnia, fatigue, tremor, sweating, muscle pain and other symptoms. Since Oleanz has a long half-life (that is, it takes a long time for your body to eliminate the drug), withdrawal symptoms may not show up for several days after stopping the drug. If Oleanz is to be discontinued, it should be gradually tapered over two to three weeks, rather than being abruptly stopped.
It's also possible your insomnia is caused by anxiety due to an underlying psychological problem, such as bipolar disorder. Once you stop taking Oleanz, it would take a week to ten days for such anxiety to emerge.
It may be difficult to distinguish between Oleanz withdrawal and re-emergence of anxiety; tapering your dose would be the best way to approach this issue. If it is withdrawal that's causing your insomnia, an appropriate taper should prevent this problem from occurring. However, if you develop insomnia after tapering your Oleanz prior to discontinuing the drug, it's likely anxiety is the cause.
In regards to your other questions, smoking prior to bedtime could cause or aggravate insomnia. After all, nicotine is a stimulating substance. However, if you sleep well when you smoke before retiring while you're taking Oleanz, it probably isn't the smoking that's causing your problem. Stress can also disrupt a person's sleep cycles. Again, though, you won't know if stress is playing a role until you try tapering the Oleanz before you stop taking it.
Many patients who take Oleanz or Paxidep gain weight. This is one of the common side effects of these drugs. This problem can be difficult to manage, but watching your diet and exercising every day will help. If weight gain becomes a serious issue, your medication(s) may need to be changed.
All things considered, it would be advisable for you to see another doctor in your new location. There are several issues to address here, and you should have a physician who is more readily available to you.
I hope that answers your questions. I'll be available if you have other concerns, but I suggest you find a new doctor as soon as possible.
Good luck!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,  
Drug/Medication ,   ,   ,  
Treatment/Therapy
Medical Topics

Recent questions on Oleanz

doctor1 MD

Hello Dr, My dad age 59 have been taking following medication from very long time. More than 20 years. It was prescribed very well known doctor. Is it safer to Continue life long or to be stopped. . any known side effects? worried to.stop.the...

doctor1 MD

Hi doctor, My dad is suffering from symptoms like calf muscle pains, thigh pains and inflammation in the neck area, pain near chest and gastric trouble, He is suffering from past 10 days and used Pebrin 75mg and gave relief for 2 days only, but...

doctor1 MD

Hi doctor, My dad is suffering from symptoms like calf muscle pains and numb feelings in legs and hands, thigh pains and inflammation in the neck area, pain near chest, gastric trouble and feeling weak. He is suffering from past 10 days and used...

doctor1 MD

Hello Doctor,

my mother is more than 55 years and she is eating OleanZ tablet from last 10 years.
she is having constipation problem.
and nowadays those tablets are not working it seems. when she is having near more noise/traffic, her mind gets blocked kind it seems and feels fear.
most of the the she is silent and keeps thinking something...

are those side effects of OleanZ. please suggest what can be done to overcome those mental problems.

doctor1 MD

Hello, I am a 22 years old male...... Recently, I have been diagnosed with Bipolar disease at Apollo Hospital, India.......... The Doctor prescribed me the tablet Oleanz, and told me to inform him, when I got more sleep after taking that ........But I forgot to tell him about my sleeping hours, that has drastically increased after taking the medicine from day one.............................. As I am in the other city so I can not meet my doctor personally.........Please help me to know, that is anything wrong with this symptom of increased sleeping.............Or its just a natural effect of Oleanz...........................................